MAUDE Adverse Event Report: THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS

THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CMAEK00
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the customer was setting up centrimag pre-connected pack serial number (b)(6) to prime for use and the plastic clamshell that is passed to the field opened up.This exposed the sterile portion of the circuit.Subsequently the pack had to be scrapped, and another pre-connected pack was used.
 
Additional Manufacturer Narrative
Section d3: manufacturer information corrected.Section g1: manufacturing site corrected.Section g8: the initial report was incorrectly submitted with a fei-based manufacturer report (mfr) number: 3003306248-202x-xxxxx.The mfr number should have been cfn-based with the 7-digit cfn being 2916596.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
H6 correction: medical device problem code 2975 - manufacturing, packaging or shipping problem added.Manufacturer's investigation conclusion: the report of the packaging opening was unable to be confirmed through this evaluation, and a specific cause for the reported event could not be conclusively determined.The centrimag pre-connected pack was not returned for evaluation.The relevant sections of the device history records for centrimag adult extracorporeal membrane oxygenation (ecmo) kit (cmaek), serial number (b)(6), were reviewed and showed no deviations from manufacturing or quality assurance specifications.The centrimag pre-connected pack instructions for use (ifu) rev.B, is currently available.The ifu describes that all components are provided sterile.The ifu contains the following general warnings: -only trained personnel should use the pack.-a backup pack must be available immediately near the primary pack during support.-always handle the pack in an aseptic manner.-pack replacement should be prescribed by the physician based on risks and benefits to the patient.-use aseptic technique during all pack replacement procedures.Under the section titled ¿package inspection¿ the ifu instructs to inspect the package carefully before opening.If the integrity of the sterile package has been compromised, or the product and/or package is defective, do not use the product and contact technical support.Under the section titled ¿sterilization¿ the ifu informs that the pack contents have been sterilized with ethylene oxide before shipment.The contents including the accessories are for single use only and are not intended to be resterilized.If the sterile package has been compromised, do not use the product and contact technical support.The section titled ¿centrimag¿ pre-connected pack setup and operation¿ instructs that the centrimag¿ pre-connected pack should be set up in a clean and aseptic work area before you set up and use the circuit.This section describes how to peel back the tray cover and remove the tray retainers.Observing aseptic technique, connect any accessories or components selected by trained personnel to the circuit, and secure all connections.Under the subsection titled ¿prime the centrimag¿ pre-connected pack,¿ the ifu instructs to use aseptic technique to open the tubing tray lid by carefully lifting open each corner of the lid.Do not use excessive force to open the tubing tray lid.The current revisions of the ifu can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Clarification was provided that the plastic clamshell was a separate container in the pre-connected pack which houses the most sterile portion of the pack.This was the tubing that was connected to the cannula which was used to access the patient's circulatory system.The cause of the event seemed to be a manufacturing issue because the clamshell was not opening as expected.It was thought it should take some effort to open the pack.The customer observed that the clamshell opened up on its own.No photos were available.

Brand Name
CENTRIMAG ADULT ECMO KIT (US)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21161196
Report Number3003306248-2024-07210
Device Sequence Number15583718
Product Code DTZ
UDI-Device Identifier05415067036414
UDI-Public(01)05415067036414(17)260529
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2026
Device Model NumberCMAEK00
Device Catalogue NumberCMAEK00
Device Lot Number10451609
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer03/17/2025
05/06/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date04/08/2025
05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown